Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Does Deflazacort have less side effects when compared to Prednisone and methylprednisolone?

Apr 2014
User rating for this question
Answered by

Practicing since : 2004
Answered : 6301 Questions
I read on PubMed that Deflazacort causes milder side effects on bones as compared to Prednisone and methylprednisolone. Is this a fact? I have to be on corticosteroids for HES and serious asthma, and would like to take a drug that is just a little more gentle on the bones.
Posted Wed, 19 Feb 2014 in Medicines and Side Effects
Answered by Dr. Indu Kumar 1 hour later
Brief Answer: Yes,Deflazacort causes less side effects. Detailed Answer: Hello XXXX Thanks for writing to us Yes,Deflazacort causes less metabolic side effects as compared to Prednisolone and methylprednisolone. Deflazacort is a glucocorticoid and it is a derivative of prednisolone and its anti-inflammatory and immunosuppressive effects are comparable to other anti-inflammatory steroids like Prednisolone and methylprednisolone,but it requires more dose as compared to Prednisolone and methylprednisolone for producing same action. It should be started with low dose and dose can be adjusted according to patient response.During acute exacerbation dose can be increased. Deflazacort causes less bone absorption(osteopenia) as compared to other steroids.Other metabolic side effects are also less as compared to other steroids. Get well soon. Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor